MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "while loading navicross support catheter onto wire, tip broke off.The navicross support catheter was removed, and did not enter patient." the intended procedure was a cardiac catheterization.Additional information was received on 28jul2021.When the support catheter tip broke off and was removed, to continue the cardiac catheterization for the patient a second navicross was used.Operative report refers to advantage wire was used with the reported device, no size mentioned.There was no reported blood loss.The patient was stable at time of discharge.Additional information was received on 15sep2021.This was used during orbital atherectomy and balloon angioplasty of the right sfa.Here is the procedure description: indications: a 90% stenosis of the right sfa heavily calcified segment.Rutherford class 3.Description of procedure: after obtaining informed consent, the patient was brought into the cath lab.She was prepped and draped to obtain a sterile field.The left groin was anesthetized with 1% lidocaine.The left common femoral artery was cannulated using modified seldinger technique with a micropuncture kit upgraded to a 5-french sheath.Then, under supervision, the patient was mildly sedated with iv versed and fentanyl.During the procedure, the blood pressure, heart rate and pulse ox were continuously monitored by the nurse.The face-to-face moderate sedation time with the patient was 60 minutes.Then, using a rim catheter, the right common iliac artery was engaged.An advantage wire was placed in distal sfa, the rim catheter was removed, the 5-french sheath was removed and the 6-french up and over sheath was placed at the origin of the right common femoral artery.At this point, the patient was anticoagulated with iv heparin.They were able to cross the lesion using support of a navicross catheter and the advantage wire.The wire was placed in the peroneal artery.The catheter was advanced.The wire was removed, and the viper wire was placed distally.Then, after removing of the catheter, orbital atherectomy was performed using 2.0 mm crown.Ablation was performed on low speed, intermediate speed and high speed.Then, they exchanged the wire into a supracore wire, and i took a 5/120 mm charger balloon and dilated the vessel up to 14 atmospheres for 2 minutes.Then, there was a segment where was the most calcification that was not well dilated.They took a 6/100 mm ultrascore balloon and dilated the lesion up to 14 atmospheres for 20 seconds.Still the lesion would not yield, so i took a 6/40 mm charger balloon and dilated that area up to 16 atmospheres for 2 minutes.Finally, they took a 6/150 mm lutonix balloon, which is drug-coated balloon and dilated the sfa up to 8 atmospheres for 3 minutes.Angiography was performed that showed less than 20% residual and timi 3 flow distally, although the flow was sluggish.However, they took a navicross catheter across the popliteal area and the gradient was measured.There was no gradient from the distal popliteal artery to the proximal sfa.At this point, all the catheters were removed.The patient tolerated well the procedure.There were no complications.She left the catheterization laboratory hemodynamically stable and neurologically intact.The 6-french up and over sheath was exchanged over the guidewire into a short 6-french sheath.Results: hemodynamics: central aortic pressure 140/80 mmhg.Angiography results: selective angiography of the right lower extremity revealed the patent right common iliac artery.The right external iliac artery is patent.The right common femoral artery is patent.The right sfa is patent.In the adductor canal, there is a 90% calcified lesion.The right popliteal artery has an eccentric 30-40% lesion.Again, there was no gradient across this lesion.Infrapopliteally, there is 3-vessel runoff.Angioplasty result: status post atherectomy and balloon angioplasty of the right sfa with final angiogram revealing less than 20% residual and timi 3 flow distally.Conclusion: successful recanalization of the right lower extremity.The patient would be on aspirin, plavix and statin.Depending on her progress, we will make further recommendations.Additional information was received on 20sep2021.It broke before it was to be inserted.It never entered the patient.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key12541157
Report Number2243441-2021-00037
Device Sequence Number1308763
Product Code DQY
UDI-Device Identifier04987350709226
UDI-Public04987350709226
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/28/2021
Report Date (Section F) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberNC35151
Device Lot Number201212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/30/2021
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer07/20/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight58
Date Report Sent to FDA09/28/2021